Would the thinned skin by topical corticosteroid be thickened up as time goes by ? Is this steroid-induced-rosacea permanent disorder even though steroid is stopped ? Is this gonna be "actual" rosacea?
Is Steroid Induced Rosacea Permanent?
Doctor Answers (2)
Fortunately the condition is usually not permanent...
if it's the regular type of steroid rosacea, then it usually goes away within months of discontinuing the topical agents...but sometime it seems to trigger a condition known as perioral dermatitis and once it flares it tends to run a recurrent but intermittent course...and may need periodic treatment with antibiotics
Steroid Induced Rosacea - Treatment
Steroid induced rosacea can be caused by the prolonged (usually daily) use of a topical steroid on the face. The presentation is typically of inflammatory acne lesions consisting of pustules, papules, and cysts. We treat steroid induced rosacea by gradually weaning the patient off the topical steroid while simultaneously treating with either a topical or systemic antibiotic. In my experience, steroid induced rosacea is not permanent when treated correctly. I recommend you consult with a board-certified dermatologist to make sure your condition gets resolved in a proper manner and time frame.
Web reference: http://www.barnettdermatology.com/conditions.php?id=24
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.